Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Green Bay, WI

April 7, 2016

NWS Green Bay, WI issued this small craft advisory at Apr 7, 2016, 9:28 PM CDT. It took effect at Apr 8, 2016, 9:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2016, 9:28 PM CDT (02:28 UTC)
In effect from
Apr 8, 2016, 9:00 AM CDT
Expired
Apr 9, 2016, 8:41 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

416 
WHUS73 KGRB 080228
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT THU APR 7 2016

...GUSTY NORTHERLY WINDS TO BUILD HIGH WAVES THROUGH FRIDAY NIGHT...

.BLUSTERY NORTH TO NORTHWEST WINDS WILL CREATE ANOTHER PERIOD OF
CONDITIONS HAZARDOUS TO SMALL CRAFT. THOUGH WINDS WILL BEGIN TO
SUBSIDE FRIDAY NIGHT...WAVES WILL SUBSIDE MORE SLOWLY INTO
SATURDAY MORNING.

LMZ521-522-541>543-081030-
/O.EXP.KGRB.SC.Y.0029.000000T0000Z-160408T0200Z/
/O.NEW.KGRB.SC.Y.0030.160408T1400Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
928 PM CDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 9 AM CDT
SATURDAY. 

* NORTH WINDS OF 15 TO 25 KNOTS. A FEW GUSTS TO NEAR OR ABOUT GALE
  FORCE ARE POSSIBLE AT THEIR STRONGEST LATE FRIDAY AFTERNOON.

* WAVES OF 3 TO 5 FEET ARE EXPECTED TO DEVELOP BY EARLY FRIDAY
  EVENING AND CARRYING THROUGH THE NIGHT...SUBSIDING TO 1 TO 3
  FEET BY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
863 
WHUS73 KGRB 080950
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
450 AM CDT FRI APR 8 2016

...INCREASING WINDS AND BUILDING WAVE EXPECTED TODAY...

.WINDS WILL INCREASE AS A SMALL BUT INTENSE STORM SYSTEM DROPS
SOUTH ACROSS THE AREA TODAY. WINDS AND WAVES WILL BEGIN TO SUBSIDE
OVERNIGHT.

LMZ521-522-541>543-081800-
/O.CON.KGRB.SC.Y.0030.160408T1400Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
450 AM CDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM CDT SATURDAY...

* NORTH WINDS OF 10 TO 15 KNOTS EARLY TODAY WILL BECOME NORTHEAST
  AND INCREASE TO 15 TO 25 KNOTS MID-DAY...THEN NORTH AND INCREASE
  FURTHER TO 30 KNOTS FOR THE LATE AFTERNOON AND EVENING. A FEW
  GALE FORCE GUSTS AROUND 35 KNOTS ARE POSSIBLE.

* WAVES WILL BUILD TO 4 TO 6 FEET BY LATE AFTERNOON...THEN BEGIN
  TO SLOWLY SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
617 
WHUS73 KGRB 081521
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CDT FRI APR 8 2016

...INCREASING WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON...

.WINDS WILL INCREASE AS A SMALL BUT INTENSE STORM SYSTEM DROPS
SOUTH ACROSS THE AREA. WINDS AND WAVES WILL BEGIN TO SUBSIDE
OVERNIGHT.

LMZ521-522-541>543-082330-
/O.CON.KGRB.SC.Y.0030.000000T0000Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1021 AM CDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT
SATURDAY...

* NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS MID- DAY...THEN
  NORTH AND INCREASE FURTHER TO 30 KNOTS FOR THE LATE AFTERNOON
  AND EVENING. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE
  POSSIBLE.

* WAVES WILL BUILD TO 4 TO 7 FEET BY LATE AFTERNOON...THEN BEGIN
  TO SLOWLY SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
710 
WHUS73 KGRB 082109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
409 PM CDT FRI APR 8 2016

...GUSTY WINDS AND LARGE WAVES EXPECTED THROUGH SATURDAY MORNING...

.A SMALL BUT INTENSE STORM SYSTEM WILL SWING ACROSS THE AREA THIS
EVENING...PRODUCING GUSTY WINDS AND LARGE WAVES. WINDS AND WAVES
WILL BEGIN TO SUBSIDE OVERNIGHT INTO SATURDAY MORNING.

LMZ521-522-541>543-090515-
/O.CON.KGRB.SC.Y.0030.000000T0000Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
409 PM CDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT
SATURDAY...

* NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH LATE
  EVENING...THEN WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. A FEW
  GALE FORCE GUSTS AROUND 35 KNOTS ARE POSSIBLE THIS EVENING.

* WAVES OF 4 TO 7 FEET ARE EXPECTED ON LAKE MICHIGAN...AND 3 TO 5
  FEET ON THE BAY. WAVES WILL SLOWLY SUBSIDE TO 1 TO 3 FEET ON
  THE BAY...AND TO 2 TO 4 FEET ON LAKE MICHIGAN LATE TONIGHT OR
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
054 
WHUS73 KGRB 090224
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT FRI APR 8 2016

...GUSTY WINDS AND LARGE WAVES EXPECTED THROUGH SATURDAY
MORNING...

.GUSTY WINDS AND LARGE WAVES WILL CONTINUE LATE THIS EVENING AS A
SMALL BUT INTENSE LOW PRESSURE SYSTEM MOVES SOUTH OF THE AREA.
WINDS AND WAVES WILL BEGIN TO SUBSIDE OVERNIGHT INTO SATURDAY
MORNING.

LMZ521-522-541>543-091030-
/O.CON.KGRB.SC.Y.0030.000000T0000Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
924 PM CDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT
SATURDAY...

* NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH LATE
  EVENING...THEN WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT.

* WAVES OF 4 TO 7 FEET ARE EXPECTED ON LAKE MICHIGAN...AND 3 TO 
  5 FEET ON THE BAY. WAVES WILL SLOWLY SUBSIDE TO 1 TO 2 FEET ON 
  THE BAY...AND TO 2 TO 4 FEET ON LAKE MICHIGAN LATE TONIGHT OR 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
793 
WHUS73 KGRB 090856
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 AM CDT SAT APR 9 2016

...DIMINISHING WINDS AND SUBSIDING WAVES THIS MORNING...BUT
CONDITIONS HAZARDOUS TO SMALL CRAFT RETURNING TONIGHT...

.WINDS WILL DIMINISH THIS MORNING AS COLDER AIR BECOMES
ESTABLISHED ACROSS THE AREA. HIGH PRESSURE WITH THE COLD AIR WILL
SHIFT EAST TONIGHT...AS ANOTHER STORM SYSTEM HEADS TOWARD THE AREA
FROM SOUTHERN CANADA. SOUTH WINDS WILL INCREASE AGAIN AHEAD OF THE
STORM. 

LMZ521-522-541>543-091400-
/O.CON.KGRB.SC.Y.0030.000000T0000Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
356 AM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* NORTH WINDS 15 TO 25 KNOTS EARLY TODAY...DIMINISHING TO 5 TO 10
  KNOTS BY MID-DAY.

* WAVES DIMINISHING FROM 2 TO 4 FEET ON THE BAY AND 3 TO 5 FEET
  ON THE LAKE.

* SOUTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED OVERNIGHT AND SUNDAY
  MORNING. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE POSSIBLE.
  THE WINDS WILL BUILD WAVES TO 3 TO 5 FEET ON THE BAY...AND TO 5
  TO 8 FEET ON THE LAKE. ANOTHER SMALL CRAFT ADVISORY WILL BE
  NEEDED FOR THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
280 
WHUS73 KGRB 091341
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
841 AM CDT SAT APR 9 2016

...WINDS AND WAVES HAVE SUBSIDED...

LMZ521-522-541>543-091445-
/O.CAN.KGRB.SC.Y.0030.000000T0000Z-160409T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
841 AM CDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 6:37 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 7, 6:37 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CDT THU APR 7 2016

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 321 PM CDT THU APR 7 2016

COMPLEX SITUATION SETTING UP TONIGHT WITH RESPECT TO WHERE AXIS OF
HEAVIER BAND OF SNOW WILL SET UP ACROSS NORTH-CENTRAL AND NORTHEAST
WISCONSIN. TO COMPLICATE MATTERS...STRONG APRIL SUN WILL ALLOW FOR
ROAD TEMPERATURES TO RISE WELL ABOVE FREEZING ON FRIDAY.

REGIONAL RADARS NOW SHOW PRECIPITATION BREAKING IN RESPONSE TO
WARM ADVECTION AHEAD OF THE SYSTEM. THIS BAND OF PRECIPITATION
SHOULD MAKE INTO CENTRAL AND NORTH-CENTRAL WISCONSIN AROUND
MIDNIGHT OR SHORTLY AFTER...THEN SPREAD INTO NORTHEAST WISCONSIN
BY DAYBREAK. THE COMBINATION OF THE 850MB WARM ADVECTION...700MB
LIFT AND CONVERGENCE ALONG AN INVERTED TROUGH ON FRIDAY WILL
CONTINUE TO PRECIPITATION ACROSS NORTH-CENTRAL AND NORTHEAST
WISCONSIN. ALSO...BUFKIT SOUNDINGS INDICATED STEEP LOW/MID LEVEL
LAPSE RATES TO PRODUCE CONVECTIVE SNOW SHOWERS ALONG THE BOUNDARY.
IT IS POSSIBLE THAT SOME OF THE SNOW SHOWERS FRIDAY COULD BE
LOCALLY HEAVY WITH SNOWFALL RATES OF AN INCH OR TWO PER HOUR
AND REDUCE VISIBILITIES DOWN TO A HALF A MILE OR LESS FOR A
BRIEF PERIOD OF TIME. ISSUED A WINTER WEATHER ADVISORY FOR
PORTIONS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE
TONIGHT AND FRIDAY MORNING. THERE IS SOME CONCERN ACROSS THE
FOX VALLEY AND LAKESHORE REGION WHERE MODELS ARE FOCUSING
ACTIVITY ALONG THE INVERTED TROUGH. ENOUGH PARAMETERS IN PLACE
THAT A FEW LOCATIONS COULD SEE 3 TO 5 INCHES OF SNOW. JUST NOT
SURE HOW MUCH OF THIS WOULD STICK TO THE ROADS AS THE ROAD
TEMPERATURE FORECAST INDICATED READINGS WARMING INTO THE 40S DUE
TO THE STRONG APRIL SUN. A SPECIAL WEATHER STATEMENT MAY BE THE
BEST WAY TO HANDLE ANY MINOR ACCUMULATIONS ON THE ROADS ON FRIDAY.
DID NOT STRAY FAR FROM MIN/MAX TEMPERATURES.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 321 PM CDT THU APR 7 2016

A QUIETER WEATHER PATTERN IS EXPECTED IN THE LONG TERM WITH NO
BIG SNOWSTORMS APPEARING IN THE MODELS.

SATURDAY...SFC HIGH PRESSURE WILL QUICKLY SLIDE EAST OUT OF THE
NORTHERN PLAINS ACROSS THE GREAT LAKES REGION THROUGH THE DAY.
DRY WEATHER IS EXPECTED AS THE HIGH MOVES THROUGH WITH ANY
LINGERING PRECIP FROM THE PREVIOUS DAY ENDING BEFORE DAWN ON
SATURDAY. WITH UPPER LEVEL RIDGING AND DRYING MID LVLS...SKIES
SHOULD BECOME MOSTLY SUNNY. DONT LET THE SUNNY SKIES FOOL YOU
THOUGH...THIS HIGH PRESSURE WILL BRING COOLING 850MB TEMPS AND
STRONG CAA WITH IT.

SATURDAY NIGHT AND SUNDAY...THE HIGH PRESSURE WILL BE A FAST MOVER
AND SHOULD EXIT THE STATE BY EARLY SATURDAY NIGHT. THE NEXT
WEATHER MAKER WILL BE ON ITS TAIL...WITH A SHORTWAVE AND A SFC
COLD FRONT SHIFTING THROUGH THE AREA SUNDAY. AHEAD OF THE COLD
FRONT...WINDS WILL TURN SOUTH AND PUMP WARMER AIR INTO THE AREA
SATURDAY NIGHT. WITH STRONG WAA...SOME PRECIP MAY DEVELOP AFTER
MIDNIGHT SUNDAY AHEAD OF THE MAIN SYSTEM PRECIP. TEMPERATURES
SHOULD BE COLD ENOUGH AT THE START FOR MAINLY SNOW...HOWEVER ONLY
LIGHT QPF IS EXPECTED.

THE MAIN SHORTWAVE AND COLD FRONT WILL PUSH THROUGH ON SUNDAY.
MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE TIMING OF THESE
FEATURES AND QPF TIMING/PLACEMENT. THE BETTER QPF WILL BE
CENTERED AROUND 12Z SUNDAY THROUGH 18Z SUNDAY WITH THE SHORTWAVE
TROUGH. THE COLD FRONT WILL BE DELAYED BEHIND THE SHORTWAVE AND
PRECIP...SO MOST OF THE COLD AIR WILL NOT ARRIVE UNTIL AFTER THE
QPF IS ENDING. MODELS DO SHOW DISAGREEMENT ON HOW MUCH WARM AIR
WILL PUSH INTO THE AREA AND HOW FAR NORTH IT WILL SURGE...WITH NAM
BEING THE COLDEST SOLUTION AND THE GFS BEING WARM AND FAST WITH
THE WAA. WILL NEED TO WATCH TEMP PROFILES CAREFULLY AS IT MIGHT BE
CLOSE IN CENTRAL/NORTHERN WISCONSIN FOR MORE SNOW THAN
RAIN...THOUGH THE HIGHEST QPF SHOULD BE ACROSS THE SOUTHERN
COUNTIES OF OUR CWA. AT THIS POINT...SNOW EARLY SUNDAY MORNING
WOULD TRANSITION FROM SOUTH TO NORTH TO RAIN...WITH THE FINAL
CHANGEOVER IN NORTHERN WISCONSIN OCCURRING AROUND 18Z.

THE REST OF THE FORECAST...THE SYNTOPIC PATTERN SHOULD FLATTEN OUT
SOMETIME NEXT WEEK...WHICH WILL ALLOW WISCONSIN TO WARM UP
SLIGHTLY FROM OUR WELL BELOW NORMAL TEMPERATURES WE HAVE BEEN
EXPERIENCING SO FAR THIS APRIL. HOPEFULLY WE WILL GET CLOSER TO
NORMAL BY THE END OF NEXT WEEK. THE BLOCKING PATTERN THAT WAS
PREVIOUSLY HIGHLIGHTED AT THE BEGINNING OF THE WEEK IN GREENLAND
HAS BROKEN DOWN AND ISNT AS STRONG...ALLOWING FOR A MORE
PROGRESSIVE PATTERN TO SET UP WITH WISCONSIN IN NORTHWEST FLOW
ALOFT AND HIGH PRESSURE NEAR THE SFC. THIS WOULD MEAN DRIER
WEATHER NEXT WEEK AS WELL. LONG RANGE MODELS HINT AT ALMOST A REX
BLOCK TYPE OF PATTERN BY THE END OF THE PERIOD...WITH WI POSSIBLY
SEEING RETURN FLOW BY THE END OF NEXT WEEK.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 624 PM CDT THU APR 7 2016

STRATOCUMULUS CLOUDS (MOSTLY VFR WITH SOME MVFR IN NC WI) COVERED
ALL BUT FAR NE WI...WHERE SOME BREAKS IN THE OVERCAST HAD OPENED
UP EARLY THIS EVG. RADAR SHOWED A BAND OF PCPN EDGING INTO NW/WC
WI.

A CLIPPER LOW PRESSURE SYSTEM WILL BRING TWO WAVES OF SNOW TO THE
REGION. ONE BAND OF LIGHT SNOW WILL WORK ITS WAY ACROSS THE FCST
AREA LATER TONIGHT INTO FRIDAY MORNING. THIS BAND SHOULD PRODUCE
STEADY LIGHT SNOW FOR SEVERAL HOURS...ACCOMPANIED BY FLIGHT
CONDITIONS DETERIORATING TO IFR AT MOST LOCATIONS. THIS BAND
SHOULD MOVE OUT OF THE RHI/AUW/CWA TAF SITES BY DAYBREAK...
ALLOWING FOR A LULL IN THE PCPN AND IMPROVEMENT IN FLIGHT
CONDITIONS THERE.

A SECOND SURGE OF SNOW SHOWERS IS EXPECTED TO ACCOMPANY A STRONG
COLD FRONT AS IT SURGES THROUGH THE REGION FRIDAY AFTERNOON. THIS
FRONT WILL HAVE SOME INSTABILITY TO WORK WITH...SO SNOW SHOWERS
COULD BE BRIEFLY HEAVY AT TIMES. THE FRONT SHOULD CLEAR THE FCST
AREA LATE IN THE AFTERNOON...WITH CONDITIONS IMPROVING TO VFR
BY EVG. THE FRONT WILL ALSO PRODUCE NORTH WINDS GUSTING TO 25+
KTS AT TIMES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR
WIZ010>012-018-019.

WINTER WEATHER ADVISORY FROM 3 AM TO 1 PM CDT FRIDAY FOR WIZ013-
020-021-073-074.

WINTER WEATHER ADVISORY FROM 1 AM FRIDAY TO 6 AM CDT SATURDAY
FOR WIZ005.
&&

SHORT TERM.....ECKBERG
LONG TERM......ALLEN
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Apr 7, 9:05 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT THU APR 7 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
905 PM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP OVER CENTRAL...
NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN OVERNIGHT AS ANOTHER
ROUND OF SNOW MOVES INTO THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO SPREAD INTO EASTERN
WISCONSIN IN TIME FOR THE FRIDAY MORNING COMMUTE...AS THE SNOW
CONTINUES TO ADVANCE EAST. A TOTAL SNOWFALL OF 2 TO 4 INCHES IS
EXPECTED FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
HIGHER TOTALS ARE LIKELY IN THE LAKE SUPERIOR SNOWBELT...WHERE THE
SNOW WILL PERSIST INTO FRIDAY NIGHT.

ANOTHER ROUND OF SNOW IS POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY
MORNING...ESPECIALLY ACROSS THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-090215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
905 PM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

GUSTY NORTH WINDS AND BUILDING WAVES WILL RESULT IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT FRIDAY AND FRIDAY NIGHT. A FEW BRIEF
GUSTS NEAR GALE FORCE ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN SUNDAY
THROUGH MONDAY.

KIECKBUSCH

In the hours before

Special weather statement, Apr 7, 8:54 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
854 PM CDT THU APR 7 2016

WIZ022-030-031-035>040-045-048>050-080930-
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
854 PM CDT THU APR 7 2016

...WINTRY WEATHER EXPECTED AGAIN OVERNIGHT INTO FRIDAY...

A BAND OF LIGHT SNOW IS EXPECTED TO MOVE INTO CENTRAL WISCONSIN
BEFORE MIDNIGHT...THEN INTO THE FOX VALLEY AND LAKESHORE AREAS
LATE TONIGHT. THIS MAY RESULT IN A SLIPPERY COMMUTE ON FRIDAY
MORNING...AND PRODUCE ACCUMULATIONS OF AN INCH OR TWO ON GRASSY
SURFACES BY MIDDAY.

A SECOND BURST OF SNOW IS POSSIBLE FRIDAY AFTERNOON AS A STRONG
COLD FRONT SURGES SOUTH THROUGH THE AREA. THIS FRONT MAY GENERATE
MODERATE TO HEAVY SNOW SHOWERS AT TIMES...DUE TO THE PRESENCE OF
AN UNSTABLE AIR MASS. WIND GUSTS TO 30 MPH ARE ALSO ANTICIPATED.
VISIBILITIES MAY BE BRIEFLY REDUCED TO LESS THAN ONE-HALF MILE AT
TIMES...AND MANY LOCATIONS COULD PICK UP A QUICK ADDITIONAL INCH
OF SNOW. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED.

PERSONS WITH TRAVEL PLANS ON FRIDAY SHOULD EXPECT WINTRY
CONDITIONS...AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION.

KIECKBUSCH

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.